Alert archive / Kentucky / Areal Flood Warnings in 2021
Areal Flood Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this areal flood warning at Feb 28, 2021, 8:37 AM EST for Grant County, Owen County, Kentucky. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2021, 8:37 AM EST (13:37 UTC)
- Expired
- Feb 28, 2021, 5:46 PM EST
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, KY, Owen County, KY
The radar
The Cincinnati radar (KILN), 121 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this areal flood warning went out at Feb 28, 6:23 AM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Feb 28, 6:23 AM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 623 AM EST Sun Feb 28 2021 .SYNOPSIS... A warm front will lift north into the region this morning, followed by a cold front late this afternoon into this evening. These fronts will bring rain to the area, which may be heavy at times near and south of the Ohio River. Drier conditions will return Monday into Tuesday as high pressure builds in. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Focus continues to be on heavy rain and flood potential across ILN/s southern counties. A warm front to lift north into Southern Ohio today. A developing 50-55 kt southerly low level jet will offer very favorable moisture transport. Precipitable water values to increase to 1.2 to 1.4 inches. These values are 250 to 300 percent above normal, thus pointing to a very good signal for heavy rain. Rain has encroached into the southern counties and will continue to overspread the area early this morning. Favorable isentropic lift will result in widespread coverage of rain showers thru the morning into the aftn. Best forcing and timing for heaviest rain is expected to occur between 12Z and 16Z when convergence is maximized on the nose of a low level jet. After a possible midday lull -- rain will increase again in coverage and intensity later in the afternoon as the cold front pushes in from the west. Elevated instability develops across the far south where some thunderstorms are possible. Have included chc/slight chance mention of thunder. Storm total QPF through today of 1.5 to 3 inches with locally higher amounts possible. Some uncertainty exists on the exact placement of the northern extent of the heavy rain axis. The model consensus continues to point to an axis of heavy rain across Northern KY into South Central Ohio. HREF mean QPF of 2 inch plus falls in current flood watch. So have continued current Flood watch thru 00Z. As the surface cold front slips into the west late in the day the pcpn begins to end from the west and the heavy rain threat shifts east. Temperatures 15 to 20 degrees above normal with highs from the upper 50s north to the mid 60s south. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Surface cold to push east across the area this evening. A second enhancement of pcpn coverage to occur with the frontal forcing but it not expected to be as heavy as the morning activity. Rain to come to an end overnight as the front and deeper moisture shifts east. Expect clouds to hang on with lows from the lower 30s northwest to near 40 southeast. Northwest flow aloft with surface high pressure beginning to nose into the area Monday. Expect to see decreasing clouds with temperatures close to normal. Monday's highs to range from the lower 40s north to the upper 40s south. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... On Monday evening, mid-level troughing will be in place across much of the eastern CONUS, as a closed mid-level low moves east into northern New England. At the surface, northerly flow will exist across the Great Lakes and Ohio Valley, with a surface high centered over the upper Mississippi Valley region. This high will then move over the Ohio Valley to begin the day on Tuesday. Dry conditions are expected through this period, though with temperatures that are likely the coolest of the entire extended forecast period. Min temps Monday night will be in the upper teens to mid 20s, and high temps Tuesday will be in the lower to mid 40s. Model agreement is finally improving for Tuesday night. Both the GFS and ECMWF have long been advertising a compact shortwave (or closed low) tracking eastward through the area, but with each model stuck on different latitudes -- the GFS well south of the ILN forecast area, and the ECMWF right through the Ohio Valley. Finally, the 00Z operational ECMWF tonight has shifted to the more southern solution, matching the 00Z operational GFS. Taking an ensemble approach, only very low probabilities of measurable precipitation are indicated in the southern sections of the ILN CWA. The forecast has thus been shifted to include 20 PoPs only for the southern part of the forecast area during this time frame, and another set of similar model runs may enable a dry forecast entirely. Generally broad eastern CONUS troughing is expected through the rest of the week, with northwest flow over the Ohio Valley, and little in the way of active weather. Any chances for precipitation appear likely to wait until next weekend, though model agreement at that range is quite poor as could normally be expected. Overall, slightly warmer temperatures (lower to mid 50s) appear likely on Wed-Thu, with a slight cooling trend after that to head into the weekend. && .AVIATION /11Z SUNDAY THROUGH THURSDAY/... A warm front will lift north into the area today. Moisture will continue to increase with widespread rain across the TAF sites. Expect cigs/vsbys generally in the IFR category this morning into the aftn. Some LIFR conditions are also possible at times. Elevated instability may lead to embedded thunderstorms across the southern TAF sites today but coverage is too limited to include in the TAF forecast at this time. Widespread rain will continue through the morning hours before diminishing in coverage early this aftn. Moisture and rain chances will then increase again late in the day into the early evening ahead of an approaching cold front. Precipitation chances will diminish this evening with the passage of the cold front. Ceilings are expected to improve to MVFR late this aftn and then persist overnight. A surface cold front will sweep east across the area early this evening. East to southeast winds around 10 kts today will shift to the northwest at 10 to 15 kts with gusts up to 20 kts with the passage of the front this evening. OUTLOOK...MVFR cigs will likely persist into Monday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...Flood Watch through this evening for OHZ081-088. KY...Flood Watch through this evening for KYZ089-090-094>100. IN...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...Hatzos AVIATION...AR
Hazardous weather outlook, Feb 28, 4:14 AM EST, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 414 AM EST Sun Feb 28 2021 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>074-077-080-010915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Highland- 414 AM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ089-090-094>100-OHZ081-088-010915- Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Adams-Scioto- 414 AM EST Sun Feb 28 2021 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky and South Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ075-080-KYZ091>093-OHZ078-079-082-010915- Ohio-Switzerland-Boone-Kenton-Campbell-Clermont-Brown-Pike- 414 AM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. A period of rain, which may be heavy at times, is expected today. There is some potential that this rain could lead to flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:46 AM EST | Areal Flood Advisory | ILN | Clermont, Hamilton | 6 hr |
| Feb 28, 8:53 AM EST | Areal Flood Advisory | ILN | Adams, Brown, Scioto | 73 min |
| Feb 28, 10:06 AM EST | Areal Flood Warning | ILN | Adams, Brown, Clermont, Highland, Pike, Scioto | 22 hr |
| Feb 28, 10:11 AM EST | River Flood Warning | ILN | Hamilton | 3 hr |
| Feb 28, 10:25 AM EST | Areal Flood Warning | ILN | Clermont | 7 hr |
| Feb 28, 10:33 AM EST | Areal Flood Advisory | ILN | Brown, Highland, Hocking, Pickaway, Pike, Ross | 21 hr |
| Feb 28, 10:38 AM EST | River Flood Warning | ILN | Adams | 21 hr |
| Feb 28, 5:42 PM EST | Areal Flood Advisory | ILN | Clermont | 14 hr |
| Feb 28, 9:46 AM EST | Areal Flood Warning | ILN | Boone, Carroll, Gallatin, Grant, Kenton | 8 hr |
| Feb 28, 11:06 AM EST | River Flood Warning | ILN | Carroll, Gallatin, Grant, Owen | 15 hr |
| Feb 28, 11:48 AM EST | River Flood Warning | ILN | Pendleton | 26 hr |
Nearby
Areal Flood Warnings in Kentucky, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.